A note on the likelihood and moments of the skew-normal distribution
Tipo de documentoArtículo
Fecha de publicación2008
EditorInstitut d'Estadística de Catalunya
Condiciones de accesoAcceso abierto
In this paper an alternative approach to the one in Henze (1986) is proposed for deriving the odd moments of the skew-normal distribution considered in Azzalini (1985). The approach is based on a Pascal type triangle, which seems to greatly simplify moments computation. Moreover, it is shown that the likelihood equation for estimating the asymmetry parameter in such model is generated as orthogonal functions to the sample vector. As a consequence, conditions for a unique solution of the likelihood equation are established, which seem to hold in more general setting.
CitaciónMartínez, E. H. [et al.]. A note on the likelihood and moments of the skew-normal distribution. "SORT", 2008, vol. 32, núm. 1, p. 57-66.